News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: Chest pains on Thyroid Meds!


 Songbird - Mon Apr 23, 2007 9:25 am

I am 55, female and have had an under-active thyroid since my 1st child was born 38 years ago. (My mother has a goiter but never on thyroid pills) Since then I have been on thyroid hormone (mostly synthetic). I was doing fairly well, but in 2000 my doctor said he thought I would feel a lot better on natural hormone instead of Synthroid, so we changed my pills. I started to get chest pains. They would come & go in waves. He tried to switch me back to the Synthroid, but I still got really bad chest pains. He tried every other kind of thyroid on the market and they all gave me chest pains. He thinks it may have happened because I was also taking Tamoxifen at the time after a lumpectomy & radiation for breast cancer, since it also has an effect on the hormones. (I have been cancer free since 1997) We stopped all thyroid, and then I started getting severe chest pains on antibiotics for sinus infections. I finally stopped the Tamoxifen after 4 years instead of 5 to see if that would help. I still get chest pain on certain antibiotics (thankfully I found a few I can still take!) but still can not get back on thyroid hormone. I am so tired now, after 7 years, I am almost bed-ridden! I can hardly get my breath when I walk, my legs feel like lead weights & I cannot stand for long. Doctors look at me like they have never heard of this, like I'm the only person in the world that has ever had this happen. I am desperate!!! Does anyone have any idea what's happening to me??? Thank you so much for any help you can give me. If I don't soon get back on thyroid I'm afraid I will never get out of bed!
 Dr. Chan Lowe - Sun Apr 29, 2007 6:27 pm

User avatar I agree that it is important to get back on the thyroid hormone. Being hypothyroid has so many effects, many of which it sounds like you are experiencing.

The big question is what is causing your chest pain. You may want to see a cardiologist for some testing. It is possible that when you are on the thyroid medicine your metabolic demand is increasing back to normal and making the heart work a bit harder leading to chest pain.

Continued follow up with your endocrinologist is also important.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here